MAUDE Adverse Event Report: COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number CF7-7-100
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Physician attempted to use a closurefast catheter during treatment of patients right great saphenous vein (gsv).The ifu (instructions for use) was followed during preparation, the procedure, and post-procedure.The patient was supine under ventilatory anesthesia, antisepsis and sterile drapes were placed.The right gsv was punctured in the proximal leg under ultrasound guidance, the guidewire was passed and then the 7f 11cm introducer was performed without problems, and adequate venous reflux was observed through it.It was reported that when introducing the closurefast catheter, approximately 20 cm in, the device broke near the introducer sheath, causing the plastic protection surrounding the metal core of the catheter to rupture.The breakage occurred in the first movements, even before the first activation of the catheter.Physician is familiar with the catheter and its manipulation; this specific catheter had a brittle structure.After removing the catheter, other points of breakage were observed.The procedure was halted due to concerns about a complete separation of the catheter parts inside the patient and the risk of embolization.The catheter was safely removed from the patient.A replacement closurefast catheter was used normally without issue to complete the procedure.No medical or surgical intervention was necessary to prevent permanent loss of function.The event did not lead to or extend the patient¿s hospitalization.No additional treatment was necessary.No patient injury reported.
 
Additional Manufacturer Narrative
Product analysis: no damage was noted to the catheter heating element/coil upon device return.The catheter cable connector was exam ined: the catheter reference key shows evidence of wear, and the red ink was visible in some areas all pins were visually inspected to be straight visual inspection of the returned catheter revealed three kinks along the shaft, the kinks were observed at approx.10.1 cm, 17.0 cm 43.4 cm the catheter connector was plugged into the resistance tester test 1.(e+/ e- test) (specification: 80 ohms to 113 ohms) ¿ result = 88.9 ohms test 2.(tc+/ tc- test) (specification: = 250 ohms) ¿ result = 160.2 ohms test 3.(resistor 1) (specification: 13.43 to 13.97 k ohms) result = 13.66 k ohms) test 4.(resistor 2) (specification: 7.90 k ohms to 8.22 k ohms) result = 8.04 k ohms) all 4 tests passed as per the acceptance criteria.The catheter was connected and recognized by both the rfg3 and rfg2 lab generators when plugged in.When the temperature rose to 120 c, the device completed the cycle without seeing an advisory message medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CLOSUREFAST CATHETER
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20278417
Report Number2183870-2024-00310
Device Sequence Number18126224
Product Code GEI
UDI-Device Identifier00643169862982
UDI-Public00643169862982
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K111887
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Catalogue NumberCF7-7-100
Device Lot Number232540058
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2024
Supplement Date Received by Manufacturer11/15/2024
Initial Report FDA Received Date09/23/2024
Supplement Report FDA Received Date12/01/2024
Date Device Manufactured09/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age42 YR
Patient SexMale
Patient Weight86 KG